Coronavirus Live Count Map India
remove_red_eye 1198 Views
COVID-19 Vaccine Updates
#Gastroenterology #Hepatology #Multispeciality
Drug-induced liver injury (DILI) is defined as a liver injury induced by a drug or herbal medicines leading to liver test abnormalities or liver dysfunction with reasonable exclusion of other competing aetiologies. DILI is a rare but potentially life-threatening adverse reaction and is one of the major reasons for drug withdrawal from the pharmaceutical market. It accounts for many cases of acute liver failure and is among the leading causes for liver transplantation.
The liver performs vital functions in the body such as metabolism and detoxification of drugs and toxins. Hence, it is more vulnerable to injury than any other organ in the body. The highly variable presentation and severity is distinctive of DILI, which poses a major challenge in diagnosis and management.
Adverse drug reactions are an important cause of liver injury that may require discontinuation of the offending agent, hospitalization, or even liver transplantation. Antituberculosis drugs are reported to be hepatotoxic in up to 35% of patients receiving these medications.
1. Khoury T, Rmeileh AA, Yosha L, et al. Drug induced liver injury: review with a focus on genetic factors, tissue diagnosis, and treatment options. J Clin Transl Hepatol. 2015;3(2):99-108.
2. Bleibel W, Kim S, DSilva K, et al. Drug-induced liver injury: review article. Dig Dis Sci. 2007;52(10):2463-71.
3. Bessone F, Robles-Diaz M, Hernandez N, et al. Assessment of serious acute and chronic idiosyncratic drug-induced liver injury in clinical practice. Semin Liver Dis. 2019 May 2. [Epub ahead of print].
4. Leise MD, Poterucha JJ, Talwalkar JA. Drug-induced liver injury. Mayo Clin Proc. 2014;89(1):95-106.
5. Pugh AJ, Barve AJ, Falkner K, et al. Drug-induced hepatotoxicity or drug-induced liver injury. Clin Liver Dis. 2009;13(2):277-94.
6. Kullak-Ublick GA, Andrade RJ, Merz M, et al. Drug-induced liver injury: recent advances in diagnosis and risk assessment. Gut. 2017;66(6):1154-64.
7. David S, Hamilton JP. Drug-induced Liver Injury. US Gastroenterol Hepatol Rev. 2010;6:73-80.